MAUDE Adverse Event Report: OSCOR INC. INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3021
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was used in treatment.The device was not returned for analysis, therefore, the exact cause of the product issue cannot be determined and the clinical observation could not be confirmed.However, the following controls are in place to mitigate the reported product issue.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per procedure (abiomed introducer sheath in-process and final inspections): measure dimensions: measure tip i.D.Of sheath using appropriate pin gauges to be in range of 0.305" - 0.307" for 23f.Visual inspection: using 10x magnification, verify the tip is round, no flash protruding greater than 0.4 mm (0.016") and no flash with width (around circumference) greater than 0.7 mm (0.028"), no splitting, cracks or other damages.Visual inspection: with naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.Per ifu never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Avoid subjecting the device to unusual stresses.When assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.No further follow-up is required.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.
 
Event or Problem Description
It was reported that on (b)(6) 2021 a (b)(6) year old female patient under went an acute myocardial infarction (ami)/ cardiogenic shock (cgs) procedure.The sheath was found to be kinked at the groin where the access into the vein occurred.There was a 5 min delay in the procedure.Another impella rp set was used to complete the procedure.The left femoral vein was more tortuous than the right in most patients, as was the case with this patient.It took a dip toward the patients right side and there was a sharp turn up into the inferior vena cava (ivc).Patient expired within an hour after transfer to cardiac care or critical care units (ccu).The cause of the death is unknown at this time but was not attributed to the device.The device is not returning because it was discarded by the user facility.
 
Additional Manufacturer Narrative
Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
The customer reported that second oscor sheath from new pump kit was used to complete the procedure (lot number unknown).The cause of patient death was acute respiratory rest followed by cardiogenic shock, and was not attributed to the oscor device.

Brand Name
INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key12474860
Report Number1035166-2021-00090
Device Sequence Number3655605
Product Code DYB
UDI-Device Identifier00885672009786
UDI-Public00885672009786
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Model Number0052-3021
Device Catalogue Number0052-3021
Device Lot NumberC1-19434
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR